Doctor insights on:
Is it likely that insomnia due to Strattera (60mg) will subside after a time? I am taking Lunesta for sleep, but am still experiencing restlessness.
This is a question: for a psychiatrist. Insomnia and agitation is a common side effect of a lot of meds, including Strattera. Lunesta probably masks some of that, but you need someone well-schooled in meds to figure this our. There are hundreds of possible causes of insomnia. Figure out which ones are yours. ...Read more
Sleep disorder in which there is inability to fall asleep &/or stay asleep, followed by daytime functional impairment. It accompanies several sleep, medical, or psychiatric disorders. It can occur at any age, but more common in elderly. It can be short-term (up to 3 weeks) or long-term. It can lead to memory impairment, mood changes, & increase risk of ...Read more
Can wellbutrin be an alternative to strattera? Strattera helped with anxiety, but caused bad headaches and insomnia. Would wellbutrin be better?
Can be used: Strattera is an adhd medication (not for anxiety). Wellbutrin is sometimes used for the off label treatment of adhd although it is not a first line choice. I have seen a number of people use is successfully for adhd. I can't tell you if it will be a better choice for you. Discuss with your physician as it might be worth a trial. ...Read moreSee 1 more doctor answer
I just started strattera 10 days ago for adult add. I take inAM. trouble sleeping the last 3 nights. related? Would changing time I take pill help?
Prob not help: You are already taking Strattera in the am. Taking later in day would just prob increase your symptoms. The insomnia is a possible side effect from the med. Many times this will either disappear or decrease substantially over two weeks. If it does not decrease, you might speak with your provider about the dosage, as individuals metabolize meds differently and you may need to change the dose. ...Read moreSee 1 more doctor answer
What other alternatives would you recommend for strattera as i'm suffering from sleepless nights and some minor stomach discomfort during the day?
Take it at night: Strattera is adhd medication can be taken at night and at times has sedation as side effect and might help with sleep at night. Minor stomach upset is common initial side effect and should go away in a week. There are other adhd medications if this is not working for you. Your physician or prescriber is in a better position to advise you. ...Read moreSee 1 more doctor answer
Straterra is causing insomnia if taken at night and dizziness and lethargy if taken during the day. Tried 25 and 40mg (1 week each). Do I wait it out?
Strattera: Dose may be too high. Without knowing details, you may want to go as low as 10 mg capsule, trying in the morning on a day you're home if any dizziness. Start low and go slow may be best way for you. If you had any dizziness prior to med, this needs to be checked. Please discuss with your prescribing doctor. Hope this helps. ...Read moreSee 1 more doctor answer
How does strattera calm you down exactly? And why is it decreasing my appetite? I know these are its effects, but i want to know why and how ?
See PCP first.: Strattera ( atomoxetine) is a medication used for add/adhd. The exact mechanism is not known about how it actually works but has a calming effect from they hyperactivity of adhd. One of the common side-effects is loss of appetite, dizziness , insomnia among others. They also caution about suicidal thoughts. See your pcp/psychiatrist if it is dose related. ...Read more
What are the risks if a child who has been taking strattera for a 2 years stops taking it suddenly?
Not Severe: There could be some dirsuption in the mood along with complaints of not feeling well. There is no know severe risk. However, it is always best to stop medicines gradually so that there is as little disruption as possible. Your physician needs to be involved. Plus, stopping the medicine will mean that any benefit from the medicine will be lost over a period of days. ...Read moreSee 1 more doctor answer
Presumably: This is a complicated question. Zyprexa is an antipsychotic medication which might be considered for behavioral problems while strattera is for concentration issues. They might work counter to each other but i would not presume to know why this combo is chosen. Zyprexa tends to cause wt gain & sedation so take in pm while strattera causes wt loss and insomnia take in am. Discuss w. Prescriber. ...Read more
I'm on day 3 of strattera and it helps my inattentive ADHD but the side effects are pretty annoying. What can I do?
Help for side effect: You do not list your side effects, but here goes. Fatigue - change the dose to an hour before bedtime upset stomach - take after eating. Headaches and insomnia man remit after a few days. If they persist, changing medication would be my suggestion. If there are other side effects, ask again and list them, i will try to help. ...Read more